MAUDE Adverse Event Report: BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, EAR, NOSE AND THROAT

BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, EAR, NOSE AND THROAT
Model Number N/A
Medical Device Problem Code Clumping in Device or Device Ingredient (1095)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The event occurred in (b)(6) 2019.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported that the cement did not mix well during a demonstration.There was no patient involvement.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because yolande tillmans, with olympus, reports otomimix did not mix well.The 2g otomimix (part# 7014-3266, lot# unk) was not returned for investigation and no photos were provided.For these reasons, no visual evaluation or functional testing could be conducted.The complaint is non-verifiable and the most likely underlying cause could not be determined.There are no indications of manufacturing defects.This is a level two complaint in accordance with the levels defined in section 7.2.3 of sop 14.0.9 (product evaluation).The risk of the mix not mixing properly is captured in the application fmea for afmea_otomimix_rev 2 under #4 \ mix materials \ prepare cement \ inadequate consistency of cement.This risk has a listed severity of 3 (referring to sop 4.1.1, modification to surgical procedure, major increase in surgical time) and a listed occurrence of 1 (referring to sop 4.1.1, = 0.5%).There were no adverse events reported.The severity of this complaint is no greater than the severity listed in the fmea.For the 2g otomimix (part #7014-3266) in the previous one year (from the notification date), there has been a complaint rate of 0.161%, which is no greater than the occurrence listed in the application fmea.There are no indications of a manufacturing defect and there are no updates to the risk documents needed.The dhr of this product could not be reviewed due to the lot number being unknown.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2G OTOMIMIX
Common Device Name
CEMENT, EAR, NOSE AND THROAT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9100477
Report Number0001032347-2019-00420
Device Sequence Number19488787
Product Code NEA
UDI-Device Identifier00841036141943
UDI-Public00841036141943
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7014-3266
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1